Alert archive / California / Gale Warnings in 2020
Gale Warning 27, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Nov 7, 2020, 2:50 PM PST. It took effect at Nov 7, 2020, 9:00 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2020, 2:50 PM PST (22:50 UTC)
- In effect from
- Nov 7, 2020, 9:00 PM PST
- Expired
- Nov 8, 2020, 2:46 AM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
287 WHUS76 KEKA 072250 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 250 PM PST Sat Nov 7 2020 PZZ450-080700- /O.CAN.KEKA.SE.W.0024.000000T0000Z-201107T2300Z/ /O.NEW.KEKA.SC.Y.0088.201107T2250Z-201109T1400Z/ Pt St George to Cape Mendocino out 10 nm- 250 PM PST Sat Nov 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM MONDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts to 30 kt and seas 11 to 16 feet. Highest seas near Cape Mendocino. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 6 AM Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ470-080700- /O.CON.KEKA.SE.W.0024.000000T0000Z-201108T0500Z/ /O.NEW.KEKA.GL.W.0027.201108T0500Z-201108T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 250 PM PST Sat Nov 7 2020 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM SUNDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts to 40 kt and seas 16 to 20 feet expected. For the Hazardous Seas Warning, very steep and hazardous seas 16 to 18 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 9 PM this evening to 9 AM Sunday. For the Hazardous Seas Warning, until 9 PM this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. $$ PZZ475-080700- /O.EXT.KEKA.GL.W.0026.000000T0000Z-201109T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 250 PM PST Sat Nov 7 2020 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM SUNDAY... * WHAT...North winds 25 to 30 kt with gusts to 40 kt and seas 15 to 20 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. $$ PZZ455-080700- /O.EXT.KEKA.SE.W.0024.000000T0000Z-201109T0200Z/ Cape Mendocino to Pt Arena out 10 nm- 250 PM PST Sat Nov 7 2020 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 6 PM SUNDAY... * WHAT...Very steep and hazardous seas 12 to 17 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 6 PM Sunday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. $$
2 follow-up statements
955 WHUS76 KEKA 080455 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 855 PM PST Sat Nov 7 2020 PZZ470-081300- /O.EXP.KEKA.SE.W.0024.000000T0000Z-201108T0500Z/ /O.CON.KEKA.GL.W.0027.201108T0500Z-201108T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 855 PM PST Sat Nov 7 2020 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PST SUNDAY... * WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 16 to 20 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-081300- /O.CON.KEKA.GL.W.0026.000000T0000Z-201109T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 855 PM PST Sat Nov 7 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY... * WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 15 to 20 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-081300- /O.CON.KEKA.SE.W.0024.000000T0000Z-201109T0200Z/ Cape Mendocino to Pt Arena out 10 nm- 855 PM PST Sat Nov 7 2020 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... * WHAT...Very steep and hazardous seas 10 to 15 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 6 PM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-081300- /O.CON.KEKA.SC.Y.0088.000000T0000Z-201109T1400Z/ Pt St George to Cape Mendocino out 10 nm- 855 PM PST Sat Nov 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 10 to 15 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 6 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
976 WHUS76 KEKA 081046 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 246 AM PST Sun Nov 8 2020 PZZ470-081900- /O.CAN.KEKA.GL.W.0027.000000T0000Z-201108T1700Z/ /O.EXB.KEKA.SE.W.0024.000000T0000Z-201109T0300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 246 AM PST Sun Nov 8 2020 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Very steep and hazardous seas 15 to 19 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 7 PM PST this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ475-081900- /O.CAN.KEKA.GL.W.0026.000000T0000Z-201109T0500Z/ /O.EXB.KEKA.SE.W.0024.000000T0000Z-201109T0300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 246 AM PST Sun Nov 8 2020 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Very steep and hazardous seas 15 to 19 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 7 PM PST this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-081900- /O.UPG.KEKA.SC.Y.0088.000000T0000Z-201109T1400Z/ /O.EXB.KEKA.SE.W.0024.000000T0000Z-201109T0300Z/ Pt St George to Cape Mendocino out 10 nm- 246 AM PST Sun Nov 8 2020 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Very steep and hazardous seas 11 to 15 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 7 PM PST this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-081900- /O.EXT.KEKA.SE.W.0024.000000T0000Z-201109T0300Z/ Cape Mendocino to Pt Arena out 10 nm- 246 AM PST Sun Nov 8 2020 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Very steep and hazardous seas 10 to 15 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 7 PM PST this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Nov 7, 4:18 AM PST, 10 hours 32 minutes earlier.
Area forecast discussion, Nov 7, 4:18 AM PST, 10 hours 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
418 AM PST Sat Nov 7 2020
.SYNOPSIS...Another weak wave of low pressure will pass over the
area and bring a few showers tonight into Sunday morning, otherwise
expect breezy and cool weather with a mix of sun and clouds for the
weekend. Otherwise, Monday morning will feature some of the
coldest temperatures of the season thus far.
&&
.DISCUSSION...Today starts off with some scattered showers across
portions of the area that will taper off a little later this
morning. Patchy clouds and scattered sunshine will then give way
to increasing cloud cover this afternoon mainly north of Cape
Mendocino as another shortwave dives southward from the Pacific
Northwest. The next round of light rain will hold off until this
evening and totals with this disturbance will be nothing to write
home about. Highest amounts will be confined to Del Norte County,
where around a tenth of an inch or so is expected. Most of
Mendocino, Trinity, and Lake counties will most likely not receive
any measurable rainfall this time around. Snow levels will rise
throughout the day today, but Scott Mountain Pass on Highway 3
will probably receive another half inch or so of new snow. Winds
will be breezy along the coast and across interior ridges today as
the shortwave approaches from the north. Gusts to 25 mph will be
possible along the coast again today, with higher gusts over
inland ridges. Highs will top out in the 50s again today across
the majority of the forecast area. Widespread frost/freezes are
not expected for most interior valleys where the growing season
continues thanks to some cloud cover and lingering moisture, but
portions of northern Lake and southern Mendocino will need to be
watched. Rain chances will quickly come to an end early on Sunday.
Other than that, Sunday's sensible weather will be very similar
to Saturday. Scattered cloud cover, another round of breezy winds,
and high temperatures topping out in the 50s are anticipated. One
thing to note is that winds will pick up over the Sacramento
Valley and clip eastern Lake County late on Sunday. Given the lack
of rainfall, lower forecasted humidities and recoveries, along
with the dry vegetation, have kept the headline in the fire
weather forecast. Frigid temperatures are expected overnight on
Sunday across the forecast area as drier air filters in to the
region. Widespread lows in the 20s to low 30s are expected for
interior areas and some of the colder valleys will likely dip into
the teens. Coastal areas will likely drop into the mid 30s.
Freeze and/or frost products appear likely, so stay tuned.
After a very cold start to the work week, dry conditions are
expected for Monday. Another shortwave will pass by the area early
on Tuesday and guidance continues to show measurable precipitation
for mainly northern Humboldt and Del Norte counties. Other than this
passing wave, most of the first half of the work week looks dry for
Northwest California as shortwave ridging builds. Looking into
the latter part of the next week, guidance is showing another
round of wet weather. There's still a decent amount of uncertainty
regarding timing and strength, but Thursday and Friday are
looking rather wet.
&&
.AVIATION... A band of light rain is currently moving south
along the coast and has brought brief periods of low cigs and mvfr
vsbys to the coastal terminals. This feature will continue to move
south with a break in the weather expected for much of the day.
Coast and near coastal terminals can expect vfr conditions and gusty
northerlies through the afternoon. During the early evening another
weak weather feature will move south along the coast bringing
similar conditions as this morning with a few hours of mvfr
conditions and light rain. Thereafter vfr and light northerlies can
be expected. Interior sites should remain vfr but some northerlies
ranging from 10 to 20 kts can be expected.
&&
.MARINE...Gusty northerly winds can be expected to continue
across all the waters resulting in very steep and hazardous seas up
to around 20 ft are expected to develop through Saturday morning.
Gales will dissipate later this morning followed by a second period
of near-gale-force-winds Saturday evening through Sunday and weaken
by Monday morning. The large northwesterly swell will also decay
later today but despite the decaying swell....the combination of
short period waves will maintain a quite hazardous seas state.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Hazardous Seas Warning
until 9 AM PST this morning for PZZ450.
Hazardous Seas Warning until 9 PM PST this evening for PZZ455-
470.
Gale Warning until 8 AM PST this morning for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook, Twitter, and Instagram at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
https://www.instagram.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Nov 7, 4:01 AM PST, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 401 AM PST Sat Nov 7 2020 CAZ101>115-081215- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 401 AM PST Sat Nov 7 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 2:40 PM PST | Freeze Watch | EKA | Del Norte, Humboldt, Lake, Mendocino | 12 hr |
| Nov 7, 2:50 PM PST | Small Craft Advisory | EKA | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.